Document Detail

Deterministic epidemiological models at the individual level.
MedLine Citation:
PMID:  18273619     Owner:  NLM     Status:  MEDLINE    
In many fields of science including population dynamics, the vast state spaces inhabited by all but the very simplest of systems can preclude a deterministic analysis. Here, a class of approximate deterministic models is introduced into the field of epidemiology that reduces this state space to one that is numerically feasible. However, these reduced state space master equations do not in general form a closed set. To resolve this, the equations are approximated using closure approximations. This process results in a method for constructing deterministic differential equation models with a potentially large scope of application including dynamic directed contact networks and heterogeneous systems using time dependent parameters. The method is exemplified in the case of an SIR (susceptible-infectious-removed) epidemiological model and is numerically evaluated on a range of networks from spatially local to random. In the context of epidemics propagated on contact networks, this work assists in clarifying the link between stochastic simulation and traditional population level deterministic models.
Kieran J Sharkey
Related Documents :
11138149 - Mean-field stochastic theory for species-rich assembled communities.
11736339 - Stochastic resonances in an optical two-order parameter vectorial system.
22990859 - The elusive heisenberg limit in quantum-enhanced metrology.
24514979 - Measurement of nonlinear optical refraction of composite material based on sapphire wit...
23774119 - Robust site-resolvable quantum gates in an optical lattice via inhomogeneous control.
14566979 - Approach for workflow modeling using pi-calculus.
15903429 - Tilt grain boundary instabilities in three-dimensional lamellar patterns.
18337909 - Optical remote sensing inside an inhomogeneous axisymmetric medium: the absorption fiel...
18497919 - Finite sample effect in temperature gradient focusing.
Publication Detail:
Type:  Journal Article     Date:  2008-02-14
Journal Detail:
Title:  Journal of mathematical biology     Volume:  57     ISSN:  0303-6812     ISO Abbreviation:  J Math Biol     Publication Date:  2008 Sep 
Date Detail:
Created Date:  2008-06-11     Completed Date:  2008-09-02     Revised Date:  2008-11-21    
Medline Journal Info:
Nlm Unique ID:  7502105     Medline TA:  J Math Biol     Country:  Germany    
Other Details:
Languages:  eng     Pagination:  311-31     Citation Subset:  IM    
Department of Mathematical Sciences, The University of Liverpool, Liverpool L69 7ZL, UK.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Carrier State / epidemiology
Cluster Analysis
Communicable Diseases / epidemiology*
Disease Outbreaks / statistics & numerical data*
Disease Transmission, Infectious* / statistics & numerical data
Epidemiologic Methods
Models, Statistical*
Neural Networks (Computer)
Population Dynamics
Stochastic Processes
Systems Integration*
Systems Theory

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Use of the folinic acid/5-fluorouracil/irinotecan (FOLFIRI 1) regimen in elderly patients as a first...
Next Document:  Postnatally acquired pulmonary cyst: differential diagnosis of pediatric cystic pulmonary lesions